MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT315
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Event or Problem Description
A consumer reported that following a cataract extraction with intraocular lens (iol) implant procedure, the patient experienced bad glare at night, also have halos surround any light at night which makes driving very difficult and have a hard time focusing on close objects and reading smaller print.Patient can see the edges of the lenses at all times, and they seem to flash and as per surgeon it was peripheral vision stretching, however nothing has improved.The surgeon said that eyes would need time to adjust since patient have very blurry vision after 4 feet.Additional information was provided stated that patient had a bad glare all the time and was very comparable to wearing an extremely dirty pair of glasses that are covered in finger prints.Patient see the sides of the lenses all the time and they seem to pulsate when patient try to look at an object.On (b)(6) 2022, consumer had the yag laser treatment and eyes didn¿t improve.Consumer not able to read the speedometer or print.No further information available.Additional information received and stated that after surgery patient need glasses for driving and has night time halos and the outcome was more myopic than predicted, and has fully functional vision with minor residual myopia.There are two medical device reports associated with this patient.This report is associated with the right eye.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history record could not be reviewed because the reporting facility did not provide a valid lot number or any identification traceable to the manufacturing documentation.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
On initial mdr the h.10, and evaluation method code of 4119 was an error.It should have been 4114 on the original mdr.A sample device was not returned for analysis.Complaint history and product history records were reviewed, and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.Information was provided that the patient reported surgeon recommended time to allow patient to adjust to lens.Patient has been prescribed glasses for driving.Additional information was provided that the surgeon reported the patient, "now has fully functional vision albeit with minor residual myopia.(b)(4) of patients with these entering problems would have been delighted with this outcome." surgeon reported giving the patient a refund.Patient is seeking a referral from surgeon for a new doctor.No further information has been provided.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key14337454
Report Number1119421-2022-00977
Device Sequence Number17706389
Product Code POE
UDI-Device Identifier00380652421669
UDI-Public00380652421669
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/29/2026
Device Model NumberDFT315
Device Lot Number15178776
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/14/2022
Supplement Date Received by Manufacturer06/30/2022
Initial Report FDA Received Date05/09/2022
Supplement Report FDA Received Date07/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR
Patient SexMale